Large random simplicial complexes, II; The fundamental group

A. Costa, M. Farber

Research output: Contribution to journalArticlepeer-review


We study random simplicial complexes in the multi-parameter model focusing mainly on the properties of the fundamental groups. We describe thresholds for nontrivially and hyperbolicity (in the sense of Gromov) for these groups. Besides, we find domains in the multi-parameter space where these groups have 2-torsion. We also prove that these groups never have odd-prime torsion and their geometric and cohomological dimensions are either 0, 1, 2 or ∞. Another result presented in this paper states that aspherical 2-dimensional subcomplexes of random complexes satisfy the Whitehead Conjecture, i.e. all their subcomplexes are also aspherical, with probability tending to one.

Original languageEnglish
Pages (from-to)441-483
Number of pages43
JournalJournal of Topology and Analysis
Issue number3
StatePublished - 1 Sep 2017
Externally publishedYes


  • Random simplicial complex
  • cohomological and geometric dimensions
  • the Whitehead Conjecture
  • uniform hyperbolically


Dive into the research topics of 'Large random simplicial complexes, II; The fundamental group'. Together they form a unique fingerprint.

Cite this